MAUDE Adverse Event Report: ETHICON INC. VCL CT BRD UD 27IN 3-0 S/A SH; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. VCL CT BRD UD 27IN 3-0 S/A SH; SUTURE, ABSORBABLE, SYNTHETIC
Model Number J426H
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/10/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The product upon which this medwatch is based has been received, however, the product evaluation is not yet complete.Any further information derived from the evaluation will be submitted in a supplemental 3500a form.
 
Event or Problem Description
It was reported that a patient underwent a c-section on (b)(6) 2019 and suture was used.During the procedure, the needle popped off at the swage in subcutaneous tissue.The needle was fished out using a bovie.The procedure was completed with a like device with no adverse patient consequences reported.No additional information was provided.
 
Additional Manufacturer Narrative
Product complaint #: (b)(4).Date sent to the fda: 01/31/2020.Additional information: d10, h4, h6.Corrected information: a3, d1, d4.Additional information was requested and the following was obtained: can you clarify the product code and lot for the file? product complaint is for j416h with lot pkm895.A manufacturing record evaluation was performed for the finished device batch pkm895 and no non-conformances were identified.Additional h3 device evaluation summary: it was received for analysis an empty labeled winding former of product code j416, lot pkm895.It was received for analysis an unopened sample of product code j416, lot pkm895.During the visual inspection of the sample, no defects were found on the packet.The sample was opened, and the swage and attachment area were noted to be as expected.The suture was dispensed without problems and examined along of the strand and no defects were observed.A functional test was performed and the pull force were above the minimum requirements.The manufacturing records were reviewed, and the manufacturing/ packaging criteria were met prior to the release of this batch.Per the condition of the sample, no performance pull off suture needle was found, and the tested samples met the finished goods requirements.

Brand Name
VCL CT BRD UD 27IN 3-0 S/A SH
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876
MDR Report Key9587074
Report Number2210968-2020-00367
Device Sequence Number3337344
Product Code GAM
UDI-Device Identifier10705031039773
UDI-Public10705031039773
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K022269
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/19/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2024
Device Model NumberJ426H
Device Catalogue NumberJ416H
Device Lot NumberPKM895
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/13/2020
Initial Date Received by Manufacturer 12/19/2019
Supplement Date Received by Manufacturer01/13/2020
Initial Report FDA Received Date01/14/2020
Supplement Report FDA Received Date01/31/2020
Patient Sequence Number1